Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 1, 2008, 10:34 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 10:34 PM MDT (04:34 UTC)
- Expired
- Jun 1, 2008, 10:51 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 020434 SVRBOU COC039-073-020515- /O.NEW.KBOU.SV.W.0033.080602T0434Z-080602T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1034 PM MDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 1115 PM MDT * AT 1034 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF HUGO...OR 20 MILES SOUTH OF LIMON...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGO. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 3886 10328 3893 10378 3902 10381 3921 10330 TIME...MOT...LOC 0434Z 263DEG 18KT 3898 10374 $$ GIMMESTAD
1 follow-up statement
000 WWUS55 KBOU 020451 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1051 PM MDT MON JUN 1 2008 COC039-073-020500- /O.CAN.KBOU.SV.W.0033.000000T0000Z-080602T0515Z/ LINCOLN CO-ELBERT CO- 1051 PM MDT MON JUN 1 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THE STORM WILL STILL PRODUCE BRIEF HEAVY RAIN AND POSSIBLY SMALL HAIL AS IT MOVES EAST THROUGH HUGO BETWEEN 11 PM AND MIDNIGHT. LAT...LON 3886 10328 3893 10378 3902 10381 3921 10330 TIME...MOT...LOC 0450Z 248DEG 27KT 3904 10358 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:16 PM MDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 3:16 PM MDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 316 PM MDT SUN JUN 01 2008 .SHORT TERM...DEW POINTS DROPPING A BIT ACROSS THE URBAN CORRIDOR WITH THE SOUTHEASTERLY BOUNDARY LAYER FLOW. THEY ARE STILL IN THE 40S F HOWEVER. JET ASSOCIATED CIRRUS SEEM TO BE RETARDING CUMULUS DEVELOPMENT ACROSS MOST OF THE FORECAST AREA AT THIS TIME. LAPS DATA IS SHOWING THE CIN SLOWLY DECREASING BUT STILL AROUND IN MANY AREAS. THE QG VERTICAL VELOCITY FIELDS KEEP UPWARD MOTION OVER THE FORECAST AREA OVERNIGHT. WITH THE MOISTURE...BOUNDARY LAYER FLOW...AND SHEAR PROFILE IN MIND WILL LEAVE THE FIRST PERIODS GOING FORECAST PRETTY MUCH IN TACT. MAY KEEP THE PATCHY FOG ONLY FOR THE MORE EASTERN ZONES OF THE PLAINS. MODELS HAVE THE UPPER RIDGE AXIS EAST OF THE FORECAST AREA AFTER 06Z TONIGHT. THE FLOW ALOFT ON MONDAY IS SOUTHWESTERLY. THERE IS WEAK UPWARD MOTION ON THE QG VERTICAL VELOCITY FIELDS FOR MONDAY. THE BOUNDARY LAYER FLOW IS MOSTLY ALL DOWNSLOPING ON MONDAY. THE FAR NORTHEAST CORNER STILL HAS EASTERLY FLOW. FOR MOISTURE...THE NAM HAS MOST OF THE FORECAST AREA PRETTY DRY ON MONDAY. DEW POINTS ARE MAINLY IN THE 30S F...WITH THE FAR NORTHEAST CORNER IN THE LOWER 60S F. BOTH MODELS HAVE THE THETA-E AXIS ALONG AND EAST OF THE COLORADO BORDER ON MONDAY. THERE IS LITTLE CAPE FOR MOST OF THE FORECAST AREA...SAVE THE NORTHEAST CORNER. QPF IS QUITE SPARSE. WILL LEAVE POPS OUT FOR MUCH OF THE DAY IN MOST AREAS...JUST SOME MINOR POPS IN THE CORNER. FOR TEMPERATURES...MONDAYS HIGHS ARE 0-1.5 C WARMER THAN CURRENT READINGS. .LONG TERM...SOME MOISTURE STILL ADVERTISED OVER THE NORTHEAST CORNER OF THE STATE MONDAY NIGHT WHICH WILL KEEP THREAT OF SHOWERS/STORMS IN THE FORECAST. AT THIS TIME...LOOKS LIKE BEST CHANCE WILL BE CONFINED TO THE NORTHEAST CORNER WHERE MOISTURE/INSTABILITY IS HIGHER...BUT CANT TOTALLY RULE OUT AN ISOLATED STORM IN/NEAR THE MOUNTAINS AND FRONT RANGE WITH OUTFLOW BOUNDARY INTERACTION DURING THE COURSE OF THE EVENING. ON TUESDAY...A WEAK UPPER LEVEL WAVE IS ADVERTISED TO CLIP THE AREA. MOISTURE MAY STILL BE LIMITED...BUT A BIT BETTER THAN MONDAY AS LOW LEVEL FLOW TURNS MORE NORTHEASTERLY. BEST CHANCE OF SIGNIFICANT WEATHER IS STILL SHAPING UP FOR WEDNESDAY AFTERNOON AND NIGHT AS UPPER LEVEL TROUGH MOVES INTO THE REGION. SURFACE PRESSURE FALL SHOULD CENTER OVER SOUTHEAST COLORADO RESULTING IN STRONGER EAST/SOUTHEAST FLOW. THIS WILL SET THE STAGE FOR HIGHER DEWPOINTS AND INSTABILITY...AND STRONGER WIND SHEAR AS 100+ KT UPPER LEVEL JET DIVES TOWARD THE 4 CORNERS AREA. THIS WILL ALSO INCREASE THE LARGE SCALE VERTICAL MOTION WITH SOME VERY IMPRESSIVE Q-G VERTICAL VELOCITY NUMBERS CONSIDERING ITS JUNE. CURRENT THINKING RIGHT NOW IS THAT MOST OF NORTHEAST COLORADO WILL BE IN MOIST SECTOR AND JUST NORTH OF WARM FRONT/DRYLINE...ADDING TO THE SEVERE WEATHER THREAT. HAVE BUMPED UP POPS A BIT MORE FOR THE WEDNESDAY AFTERNOON AND NIGHT PERIOD. THURSDAYS PRECIP CHANCES WILL HINGE ON SPEED OF THE UPPER LEVEL TROUGH. BY THURSDAY NIGHT AND FRIDAY...THINGS SHOULD BE DRYING AND STABILIZING WITH STRONG SUBSIDENCE MOVING IN BEHIND THE TROUGH AXIS. THIS WILL LEAD TO DRY AND WARMER CONDITIONS BY FRIDAY AND SATURDAY. WILL INCLUDE A SLIGHT CHANCE OF STORMS BY SUNDAY AS SOME MOISTURE RETURNS UNDER SOUTHWEST FLOW ALOFT. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. A THUNDERSTORM THIS EVENING COULD PRODUCE HAIL AND STRONG WIND GUSTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RJK/BARJENBRUCH
Hazardous weather outlook, Jun 1, 10:47 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT SUN JUN 01 2008 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT SUN JUN 01 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MOST OF THE PLAINS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FOOTHILLS. SOME OF THE STORMS OVER THE PLAINS COULD BECOME SEVERE WITH LARGE HAIL...WIND GUSTS AT OR ABOVE 60 MPH...AND EVEN A FEW TORNADOES. THE THUNDERSTORMS WILL CONTINUE WELL INTO THE LATER EVENING HOURS OVER THE EASTERN HALF OF THE PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE MAIN THREAT FOR ORGANIZED SEVERE WEATHER WILL OCCUR WEDNESDAY AND WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES TOWARD COLORADO AND AMPLE LOW LEVEL MOISTURE SPREADS BACK ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER ALL THE PLAINS. RJK/BARJENBRUCH
In the hours before
Local storm report, Jun 1, 8:05 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
805 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SE JULESBURG 40.93N 102.21W
06/01/2008 M0.88 INCH SEDGWICK CO TRAINED SPOTTER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:25 PM MDT | Tornado Warning | BOU | Sedgwick | 50 min |
| Jun 1, 9:33 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.